Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 48, No. 2, pp. 367-381 (2007)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Minimal enclosing hyperbolas of line sets

Hans-Peter Schröcker

University Innsbruck, Institute of Basic Sciences in Engineering, Unit Geometry and CAD, e-mail:}}

Abstract: We prove the following theorem: If $H$ is a slim hyperbola that contains a closed set $\mathcal{S}$ of lines in the Euclidean plane, there exists exactly one hyperbola $H_{\min}$ of minimal volume that contains $\mathcal{S}$ and is contained in $H$. The precise concepts of ``slim'', the ``volume of a hyperbola'' and ``straight lines or hyperbolas being contained in a hyperbola'' are defined in the text.

Full text of the article:

Electronic version published on: 7 Sep 2007. This page was last modified: 28 Jun 2010.

© 2007 Heldermann Verlag
© 2007–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition